Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 122, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 8, 2011, 5:12 AM CDT for Grenada County, Mississippi. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:12 AM CDT (10:12 UTC)
- Expired
- Aug 8, 2011, 6:48 AM CDT
- In force
- 96 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
673
WGUS54 KJAN 081012
FFWJAN
MSC043-081215-
/O.NEW.KJAN.FF.W.0122.110808T1012Z-110808T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
* UNTIL 715 AM CDT
* AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR GORE SPRINGS...OR 9
MILES EAST OF GRENADA...MOVING EAST AT 15 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN
THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF GRENADA...INCLUDING MONROE STREET
AT FAIRGROUND ROAD...VAN DORN BETWEEN COMMERCE AND POPLAR STREETS...
MOUND STREET AT JEFFERSON STREET...PEARL AT LYNCH STREET AND COUNTRY
CLUB ROAD JUST SOUTH OF EAST MONROE STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
3373 8950 3368 8951 3368 8996 3391 8985
3390 8977
$$
BYB1 follow-up statement
439
WGUS74 KJAN 081148
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 AM CDT MON AUG 8 2011
MSC043-081156-
/O.CAN.KJAN.FF.W.0122.000000T0000Z-110808T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
648 AM CDT MON AUG 8 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GRENADA COUNTY...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA AND WATER LEVELS SHOULD
HAVE RECEDED ACROSS ANY PREVIOUSLY FLOODED AREAS. PLEASE REPORT ANY
FLOODING TO YOUR LOCAL LAW ENFORCEMENT OFFICIALS.
LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
3373 8950 3368 8951 3368 8996 3391 8985
3390 8977
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 4:00 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 8, 4:00 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT MON AUG 8 2011
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WATCHING A FEW SMALL
THUNDERSTORM CLUSTERS TRAVERSING GENERALLY EASTWARD ACROSS FAR
NORTHERN MISSISSIPPI (NORTH OF HIGHWAY 82) THIS MORNING. EXPECT THIS
TREND OF TRANSIENT AND MODEST-SIZED PASSING THUNDERSTORM CLUSTERS TO
CONTINUE THROUGH THE SHORT TERM PERIOD...WITH ACTIVITY GRADUALLY
EFFECTING MORE THE ARKLAMISS REGION OVER THE NEXT 24 TO 36 HOURS.
MODERATE TO HIGH INSTABILITY AVAILABLE FOR THESE STORMS IN
CONJUNCTION WITH A LITTLE BIT OF WIND SHEAR WILL PROVIDE POTENTIAL
FOR AT LEAST A FEW SEVERE STORMS. AT THIS POINT THERE SEEMS TO BE
RATHER LOW POTENTIAL OF ANY THUNDERSTORMS EFFECTING THE SOUTHWEST
THIRD OF MY ZONES THROUGH THE SHORT TERM PERIOD WITH THE MAIN STORY
THERE BEING CONTINUING HEAT.
GRADUAL INTRUSION OF THE SOUTHERN EDGE OF UPPER LEVEL WESTERLIES
INTO THE SOUTHEASTERN CONUS HAS BEGUN AND WILL BE FLATTENING THE
LONG-LIVED RIDGE CENTERED IN THE SOUTHERN PLAINS IN THE SHORT TERM.
BUT...DESPITE THIS FLATTENING...THE EASTERN EXTENT OF THE RIDGE WILL
STILL BE NOSING INTO THE ARKLAMISS WITH WEST TO SOUTHWEST LOW LEVEL
FLOW PROVIDING CONTINUED POTENTIAL FOR HIGH HEAT IN THOSE AREAS NOT
AFFECTED BY CONSOLIDATED THUNDERSTORM OUTFLOW...RAINFALL OR LOTS OF
CLOUDS. THERE IS A CHANCE MY NORTHEASTERN ZONES (AROUND THE GOLDEN
TRIANGLE) WILL GET ENOUGH INFLUENCE FROM THESE MENTIONED FACTORS TO
KEEP ADVISORY HEAT AT BAY TODAY. HOWEVER...SINCE I INHERITED A HEAT
ADVISORY FOR TODAY IN ALL AREAS I WILL CONTINUE IT AND LET DAYSHIFT
DROP PORTIONS OF THE HEAT ADVISORY EARLY IF NEEDED. IN ADDITION...I
EXTENDED THE HEAT ADVISORY IN SOUTHWESTERN ZONES (BASICALLY ALONG
AND SOUTHWEST OF A GREENVILLE...TO JACKSON...TO LAUREL LINE) THROUGH
THE AFTERNOON ON TUESDAY GIVEN CONFIDENCE IS RATHER HIGH IN THESE
AREAS THAT MENTIONED FACTORS WILL NOT BE IN GREAT ENOUGH SUPPLY
THERE TO CONSIDERABLY DAMPEN HEAT.
AS FOR SPECIFICS OF THUNDERSTORM AND/OR THUNDERSTORM CLUSTER
TIMING...CONFIDENCE IS STILL QUITE LOW AFTER THE FIRST 6 TO 12
HOURS. THINKING IS THAT A FORMING CLUSTER OF STORMS NORTH OF GRENADA
RIGHT NOW WILL AFFECT THE GOLDEN TRIANGLE AREA THIS MORNING BEFORE
MOVING INTO ALABAMA. CONSOLIDATED OUTFLOW BOUNDARY TRIGGERING THIS
CLUSTER WILL PROGRESS SOUTH TOWARD I-20 THIS MORNING INTO MIDDAY AND
PROBABLY TRIGGER MORE DEVELOPMENT BY MIDDAY TO
AFTERNOON...ESPECIALLY EAST OF I-55. UPSTREAM ACTIVITY FORMING THIS
AFTERNOON SHOULD FORM INTO THUNDERSTORM CLUSTERS MOVING ACROSS AT
LEAST NORTHERN AREAS AROUND HIGHWAY 82 TONIGHT...AND POSSIBLY
FURTHER SOUTH THAN THAT. MODELS SUGGEST THAT THE PRIMARY TIME OF
BEST (AND FURTHEST SOUTH) COVERAGE OF ACTIVITY WILL BE TUESDAY
AFTERNOON INTO TUESDAY EVENING WHEN THE SOUTHERN FRINGES OF A DECENT
SHORTWAVE WILL PASS FROM WEST TO EAST IN THE VICINITY.
THE HWO WILL BE UPDATED TO MAKE AN ATTEMPT AT MORE PRECISE AND
DETAILED TIMING OF THUNDERSTORM THREATS...AND TO ALSO HIGHLIGHT HEAT
EFFECTS FOR SPECIFIC REGIONS THROUGH THE SHORT TERM. /BB/
.LONG TERM...(WEDNESDAY THROUGH MONDAY)...BY MIDWEEK THE UPPER LEVEL
PATTERN WILL CONTINUE TO FEATURE A SOMEWHAT WEAKER UPPER RIDGE OVER
THE SOUTHERN PLAINS...WITH AN UPPER TROUGH OVER MUCH OF THE EASTERN
US. THIS WILL LEAVE MUCH OF OUR AREA IN WNWLY FLOW ALOFT. WITH MUCH
OF THE FORECAST AREA REMAINING ON THE EDGE OF THE UPPER RIDGE BY
WEDNESDAY...AND A SURFACE TROUGH SITUATED ACROSS THE AREA...HIGHER
THAN USUAL POPS WILL REMAIN JUSTIFIED OVER ALL BUT THE SWRN CORNER
OF THE CWA.
HEADING THROUGH THE END OF THE WORK WEEK...THE UPPER RIDGE WILL
BUILD EASTWARD TEMPORARILY REESTABLISHING ITSELF OVER THE SOUTHEAST.
THE SURFACE TROUGH WILL BECOME MORE DIFFUSE...BUT REMNANT CYCLONIC
SURFACE FLOW WILL CONTINUE TO PROVIDE A SOURCE OF CONVERGENCE. THIS
SHOULD AID IN THE DEVELOPMENT OF PRIMARILY DIURNAL CONVECTION.
THOUGH NORTHEASTERN PORTIONS OF THE CWA WILL REMAIN CLOSE ENOUGH TO
THE PERIPHERY OF THE RIDGE TO STILL SEE THE POTENTIAL FOR CONVECTION
DRIVEN BY PASSING SHORTWAVES.
MODEL AGREEMENT IS INCREASING IN MORE NOTABLE CHANGES BY THIS
WEEKEND. THE UPPER LEVEL PATTERN WILL AMPLIFY ACROSS THE CONUS WITH
A RIDGE OVER THE WESTERN HALF AND A TROUGH OVER THE EASTERN HALF.
GFS ENSEMBLE GUIDANCE AND ECMWF BOTH INDICATE A COLD FRONT...OF
SORTS...MOVING THROUGH AROUND SUNDAY. IT APPEARS UNLIKELY WE WOULD
SEE A SIGNIFICANT DECREASE IN DAYTIME TEMPERATURES WITH THIS FRONT.
BUT THIS COULD BRING A DOSE OF SLIGHTLY DRIER AIR INTO THE REGION...
WHICH WOULD MAKE TEMPERATURES IN THE 90S MORE TOLERABLE. THIS COULD
ALSO LIMIT DIURNAL CONVECTION.
FOR POPS...WENT CLOSE TO OR A BIT BELOW MEX THROUGH THE END OF THE
WEEK. THERE WERE A FEW AREAS WHERE POPS SEEMED A LITTLE TOO
HIGH...SO THESE NUMBERS WERE TEMPERED A BIT. TRENDED CLOSER TO
ENSEMBLE MEAN POPS OVER THE WEEKEND. TEMPERATURE-WISE...WENT NEAR OR
A DEGREE OR TWO ABOVE MEX GUIDANCE WITH HIGHS AND NEAR MEX GUIDANCE
WITH LOWS THROUGH THE FIRST PART OF THE WEEKEND...THEN CLOSER TO
ENSEMBLE MEAN GUIDANCE OVER THE WEEKEND. /DL/
&&
.AVIATION...PATCHY MVFR CONDITIONS WILL BE POSSIBLE THROUGH 15Z THIS
MORNING...MAINLY DUE TO HAZE OR LIGHT FOG. OTHERWISE EXPECT
POTENTIAL FOR MVFR (TO LOCALLY IFR) CONDITIONS TO BE FOUND THROUGH
THE DAY PRIMARILY AROUND GWO/GTR/CBM/MEI/NMM DUE TO THUNDERSTORM
ACTIVITY. WINDS WILL BE PRIMARILY FROM THE SOUTHWEST AT THE SURFACE
AND CU BASES SHOULD BE MOSTLY ABOVE 3 KFT THROUGHOUT TODAY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 76 96 76 / 15 16 24 27
MERIDIAN 96 76 94 74 / 23 21 33 31
VICKSBURG 98 76 98 75 / 13 13 15 22
HATTIESBURG 97 77 98 76 / 23 14 22 21
NATCHEZ 95 76 96 76 / 14 6 13 11
GREENVILLE 100 77 99 76 / 15 25 25 28
GREENWOOD 96 76 95 76 / 21 28 31 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ019-025>033-
036>039-044>046-050>052-057-058.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.
&&
BB/DLHazardous weather outlook, Aug 7, 8:34 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 834 PM CDT SUN AUG 7 2011 ARZ074-075-MSZ018-019-025>039-044>046-051-052-090145- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- NEWTON-LAUDERDALE- 834 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH WIND GUSTS OF 50 TO 60 MPH AT LOCATIONS GENERALLY ALONG AND NORTH OF HIGHWAY 82. A HOT AND UNSTABLE AIR MASS WITH A WEAKENING CAPPING INVERSION ALOFT COULD RESULT IN THE STORMS FIRING UP LATE IN THE DAY. OTHERWISE...HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY CONDITIONS LAST THROUGH MONDAY. PEAK AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 11O. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE VERY DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY... TO MERIDIAN MISSISSIPPI. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074- 090145- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 834 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY CONDITIONS LAST THROUGH MONDAY. PEAK AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 11O. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE VERY DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY... TO MERIDIAN MISSISSIPPI. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 8, 1:33 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 AM GMT MON AUG 8 2011
MSZ018-080720-
BOLIVAR MS-
133 AM CDT MON AUG 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF ALLIGATOR AT
133 AM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3412 9065 3393 9066 3405 9087 3406 9089
3408 9088 3409 9088 3409 9092 3411 9095
3413 9094 3413 9066
TIME...MOT...LOC 0633Z 300DEG 15KT 3414 9081
BYBSpecial weather statement, Aug 8, 4:04 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT MON AUG 8 2011
MSZ026-027-080950-
GRENADA MS-CARROLL MS-
404 AM CDT MON AUG 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 5 MILES NORTH OF LEFLORE AT 404 AM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL CARROLL AND GRENADA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3376 8961 3368 8964 3367 8978 3355 8979
3368 9013 3380 9014 3382 9013 3382 8999
3383 8997 3383 8994
TIME...MOT...LOC 0904Z 289DEG 17KT 3375 9004
BYBSpecial weather statement, Aug 8, 4:47 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT MON AUG 8 2011
MSZ026-081045-
GRENADA MS-
447 AM CDT MON AUG 8 2011
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...45
MPH WIND GUSTS AND TORRENTIAL RAINFALL WAS LOCATED OVER GRENADA AT
446 AM CDT...MOVING EAST AT 15 MPH.
CONTINUED VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT TRACKS
EAST THIS MORNING.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3384 8950 3368 8951 3367 8977 3372 8993
3390 8988
TIME...MOT...LOC 0946Z 285DEG 13KT 3379 8980
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:59 PM CDT | Special Weather Statement | JAN | Lowndes | 71 min |
| Aug 8, 1:33 AM CDT | Special Weather Statement | JAN | Bolivar | 47 min |
| Aug 8, 4:04 AM CDT | Special Weather Statement | JAN | Grenada | 46 min |
| Aug 8, 4:47 AM CDT | Special Weather Statement | JAN | Grenada | 58 min |
| Aug 8, 5:53 AM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Aug 8, 5:37 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
| Aug 8, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.